MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS SYMFONY TORIC; MULTIFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS SYMFONY TORIC; MULTIFOCAL IOLS
Model Number ZXT300
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If explanted, give date: n/a to date the lens has not been explanted.(b)(4).All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
It was reported that a toric intraocular lens (iol) was implanted into the right eye of a (b)(6) male patient.The surgeon is planning to exchange the lens as the patient ended up post-op with increased cylinder of 3.75 diopters.Patient post-op refraction -2.00 + 3.75 x 113.No further information was provided.
 
Additional Manufacturer Narrative
Device evaluation: the intraocular lens (iol) was not returned at the manufacturing site; therefore product testing could not be performed and the customer's reported complaint could not be verified.Manufacturing records review: the manufacturing records for the intraocular lens were reviewed.The product was manufactured and released according to specification.A search revealed that no similar complaints for this order number have been received.Labeling review: the directions for use (dfu) were reviewed.The directions for use (dfu) adequately provides instructions and precautions along with warnings for the proper use and handling of the device.As a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to abbott medical optics has been submitted.

Brand Name
TECNIS SYMFONY TORIC
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key6416487
Report Number9614546-2017-00214
Device Sequence Number42014
Product Code POE
UDI-Device Identifier05050474606364
UDI-Public(01)05050474606364(17)210713
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/30/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date07/13/2021
Device Model NumberZXT300
Device Catalogue NumberZXT300U190
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/21/2017
Supplement Date Received by Manufacturer08/08/2017
Initial Report FDA Received Date03/20/2017
Supplement Report FDA Received Date08/31/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;